I believe I've had balinitis off and on for quite some time, the past 4 years or so. I have also had impotence for a similar amount of time. Part of my letting it go for so long is being embarrassed of the problem, and not having health insurance. Recently, however, I have seen a doctor about it. I discussed both problems with him, and so far my blood work has come back normal on testosterone counts. He put me on clotrimazole 1% cream to take care of the infection after an outbreak with my last sexual partner. I'm happy to say, the cream is doing the job well, and I have mostly returned to normal functioning. I have noticed some odd things, however. When I first started the cream, a few weeks into it, I gained all sensitivity and function back. However, I had a few lapses in treatment, and the sensitivity has decreased almost back to pre-treatment levels. I have since gone back to the treatment regimen of applying the cream 2-3 times a day, however, I have not seen any recent improvement. Before treatment, the head of my penis was very pale, but has since improved in color.
I believe blood flow to be the cause of the problem. I have a limited understanding of how erections work, and I believe my inability to maintain one is caused by not enough blood being trapped in the head, creating the necessary vacuum. This may also explain the decrease in sensation. I also believe the problem to be circular - i.e. decreased sensation triggers less blood flow (the penis telling the brain that it's "game time"), less blood flow decreases sensation, etc.
My question is this: can long-term balinitis cause nerve damage? Does balinitis block or impede the blood flow in the penis? Are there any conditions that I may be missing, such as a toughening of the skin? If a callousing effect were the cause, how long does it take, on average, for the tougher skin to break down? Are there any other treatment options available? Thank you for your time.
Hi, After 45 years I came down with my first case of balanitis. It came from having an indwelling catheter. I was on treatment with cream for about 2 to 3 weeks and things returned to normal. It took a little longer to get the elasticity back into the foreskin. Now even with the catheter I make it a habit to retract the foreskin several times a day to maintain it's elasticity.
One thing that could cause balanitis an d being hard to cure is diabetes, so you might want to have your blood sugar levels checked if the balanitis does not clear.
Balanitis should not be confused with a yeast infection. I have had this too and for a while kept passing it back and forth to my wife. It was untill a doctor told my wife that I should be treated at the same time, that things cleared up.
Due to other urological problems I do take antibiotics frequently, this causes the yeast to flare up again. Even if my wife does not show symptoms I use either Canesten or Monistat cream.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.